Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 47, NWS Wakefield, VA

May 31, 2008King and Queen County, Virginia

NWS Wakefield, VA issued this tornado warning at May 31, 2008, 5:10 PM EDT for King and Queen County, Virginia. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 5:10 PM EDT (21:10 UTC)
Expired
May 31, 2008, 5:27 PM EDT
In force
17 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County King and Queen County, VA

The radar

The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:20 PM EDTTSTM WND DMG2 N King And Queen Cour, VANUMEROUS DOWNED TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 3:07 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 312110
TORAKQ
VAC097-312145-
/O.NEW.KAKQ.TO.W.0047.080531T2110Z-080531T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 545 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  STEVENSVILLE...OR NEAR KING WILLIAM...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  KING AND QUEEN COURTHOUSE BY 515 PM EDT...
  LITTLE PLYMOUTH BY 525 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3776 7677 3775 7676 3773 7675 3760 7680
      3767 7691 3769 7693 3769 7694 3773 7700
      3778 7697
TIME...MOT...LOC 2110Z 285DEG 38KT 3772 7694

$$

WAMSLEY
2 follow-up statements
000 
WWUS51 KAKQ 312121
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT SAT MAY 31 2008

VAC097-312145-
/O.CON.KAKQ.TO.W.0047.000000T0000Z-080531T2145Z/
KING AND QUEEN VA-
521 PM EDT SAT MAY 31 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL
KING AND QUEEN COUNTY...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DRAGONVILLE...OR 
NEAR KING AND QUEEN COURTHOUSE...MOVING EAST AT 39 MPH.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHEAST
NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3775 7676 3773 7675 3771 7676 3766 7678
      3769 7688 3776 7687 3776 7677
TIME...MOT...LOC 2121Z 280DEG 34KT 3772 7679

$$

WAMSLEY
000 
WWUS51 KAKQ 312127
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT SAT MAY 31 2008

VAC097-312137-
/O.CAN.KAKQ.TO.W.0047.000000T0000Z-080531T2145Z/
KING AND QUEEN VA-
527 PM EDT SAT MAY 31 2008

...THE TORNADO WARNING FOR CENTRAL KING AND QUEEN COUNTY IS
CANCELLED...

AT 520 PM EDT...TREES WERE REPORTED KNOCKED DOWN 2 MILES NORTH OF 
THE KING AND QUEEN COURTHOUSE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHEAST
NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3775 7676 3773 7675 3771 7676 3766 7678
      3769 7688 3776 7687 3776 7677
TIME...MOT...LOC 2127Z 285DEG 38KT 3767 7672

$$

WAMSLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 31, 3:26 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 31, 3:26 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT SAT MAY 31 2008

.SYNOPSIS...
A COLD FRONT APPROACHES THE MID ATLANTIC REGION THIS AFTERNOON...
THEN CROSSES THE AREA THIS EVENING AND OVERNIGHT. A SECONDARY
FRONT WILL DROP THROUGH THE REGION SUNDAY AFTERNOON INTO SUNDAY
NIGHT. HIGH PRESSURE BUILDS BACK OVER THE AREA ON MONDAY...
THEN SLIDES OFF THE COAST MONDAY NIGHT AND TUESDAY. ANOTHER COLD
FRONT APPROACHES THE REGION ON WEDNESDAY...THEN PUSHES THROUGH THE
REGION WEDNESDAY NIGHT. HIGH PRESSURE BUILDS BACK INTO THE REGION
THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE PRIMARY NEAR TERM FOCUS CONTINUES TO BE WITH MONITORING THE
SEVERE WEATHER POTENTIAL. CLUSTER OF SEVERE TSTMS CONTINUE TO
BLOSSOM INSIDE TORNADO WATCH BOX #402...ESPECIALLY ACROSS LOWER
MD. STORMS WILL EVENTUALLY BE PROGRESSING INTO THE NEW TORNADO
WATCH BOX (#403).

AIRMASS ACROSS ENTIRE FCST AREA REMAINS QUITE UNSTABLE...WITH MOST
RECENT SPC MESOANALYSIS NOTING MOST UNSTALBE CAPES NOW RANGING
BTWN 3000-4000 J/KG. DEEP SHEAR PROFILES REMAIN MOST FAVORABLE
OVER OUR NRN PTNS (ESPECIALLY ACROSS THE LWR MD ERN SHORE)...WHERE
0-6 KM BULK SHEAR VALUES RANGE BTWN 45-50 KTS (WHILE DECREASING TO
35-40 KTS S ACROSS SRN VA AND NERN NC). MEANWHILE... CONSIDERABLE
MID LVL DRY AIR IS NOTED ON MOST RECENT RUC/LAPS SOUNDNIGS...WITH
T-TD DEPRESSIONS >5C IN THE 700-500 MB LAYER AND 0-3KM THETA-E
LAPSE RATES BTWN 20-25C. FAVORABLE THERMODYNAMIC SETUP... ALONG
WITH THE STRONG VERTICAL WIND SHEAR...WOULD CONTINUE TO SUPPORT A
MODERATE SVR WX RISK OVER THE NRN HALF OF THE FCST AREA. MULTICELL
CLUSTER LINES WITH BOWING SEGMENTS (DMGNG WINDS) AND LARGE HAIL
WILL BE THE MAIN THREATS...HOWEVER GIVEN THE STRONGER SHEAR CANNOT
RULE OUT THE PTNTL FOR ISLD SUPERCELLS AND PSBL TORNADOES N OF
I-64.

SOUTH OF WW #403...ACROSS SOUTHSIDE VA AND NERN NC...SVR WX
POTENTIAL IS LOWER DUE TO THE DECREASED DEEP LAYER SHEAR...ALONG
WITH THE FACT THAT THE LLVL INSTBY WILL HAVE WEAKENED A BIT BY THE
TIME ANY OUTFLOW BNDRYS REACH THIS REGION LATER THIS
AFTN/EVENING. THEREFORE THIS AREA WILL REMAIN IN A SLIGHT RISK...
AND WILL HAVE TO BE MONITORED FOR THE PTNTL FOR MORE ISOLATED SVR
WX LATER THIS AFTN/EVENING.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
COLD FRNT WILL MOVE TO JUST ALNG THE CST INTO ERN NC BY 12Z SUN.
WILL KEEP CHC POPS MOST PLACES AFTER MIDNIGHT...ESPLY SRN/SE
CNTIES...WITH THE INTIAL FROPA. MIN TEMPS TO RANGE FROM THE MID
60S NORTHERN AREAS TO AROUND 70/LWR 70S SOUTH.

SECONDARY SFC TROUGH (ASSCD ON SRN FRINGE OF MID LVL SHORTWAVE)
WILL WARRENT ADDITIONAL POPS ON SUN...PARTICULARLY OVER THE SRN
ZONES WHERE LLVL MOISTURE (INSTBY PTNTL) WILL BE MOST FVRBL FOR
CONVECTIVE DVLPMNT. THE LIMTING FACTOR WILL BE THE DEEPENING WRLY
FLOW ABV THE SFC LAYER...WITH THE DOWNSLOPING COMPONENT ENHANCING
THE LLVL DRYING.

FLAT UPPER LVL RIDGING TO BUILD IN FROM THE W SUN NIGHT INTO MON
BEHIND THE SECONDARY TROUGH. THIS WILL CONTINUE THE DRYING TREND
FROM NW-SE ACROSS THE FCST AREA. RELATIVELY COOL SUN NIGHT (50S TO
LOWER 60S) AS HIGH BECOMES CENTERED ACROSS FCST AREA. ON MON...
THE HIGH BECOMING CENTERED OFF THE COAST WILL ENHANCE SEA/BAY
BREEZES AND KEEP COOLER TEMPS ALONG THE COASTS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS WITH PREVIOUS FCST...CONFIDENCE REMAINS A BIT LOW IN THE EXTENDED
PERIOD. TUE THRU THU HAVE WEAK SHORT WAVES IN STRONG MID TO UPR LVL
FLOW...AS UPR LVL RIDGE SLOLY BLDS OVER THE MID ATLC. HAVE A CHC PCP
THRU THIS PD WITH BEST CHC WED AND WED NIGHT...AND AGAIN THU NIGHT.
WITH RAPID FLOW AND WEAK WAVES...HAVE LOW CONFIDENCE IN THE TIMING
OF THE PRECIP. TEMPS MOSTLY SEASONAL THRU THE PD...WITH A SLIGHT
WARMING TREND TUE THRU THU AS RIDGE BLDS. TEMPS START OUT IN THE
L-M80S...EXCEPT FOR U70S NEAR THE COAST. BY THU EXPECT TEMPS IN THE
M-U80S INLAND AND NEAR 80 ALONG THE COAST. NOT MUCH CHANGE IN TEMP
THU THRU SAT AS UPR LVL RIDGE STAYS ANCHORED OFF THE MID ATLC. LTL
IN THE WAY OF AVAILABLE MOISTURE OR CONVECTIVE TRIGGERS...AND HAVE
KEPT SCHC TO CHC PRECIP FOR THU AND FRI.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
TSTMS CONTINUE TO DEVELOP NORTH OF THE AREA AND WILL GRADUALLY
MOVE SOUTH THRU THE AFTN AND EVENING. SOME STORMS MAY BE SEVERE
AND PRODUCE DAMAGING WNDS AND HAIL. SFC WNDS GUSTY OVER 20 KT WITH
GUSTS UP TO 30+ KT PSBL. BEST CHC FOR TSTMS LIKELY AFTER 3 PM AND
COULD CONTINUE TIL AROUND 8 OR 9 PM AS FRONT MOVES THRU REGION.
DONT THINK CIGS/VIS WILL BE MUCH OF AN ISSUE OUTSIDE OF ANY
PRECIP. FRONT WILL BE SLOW TO MOVE OUT OF REGION TONIGHT SO SOME
CLDS/SHOWERS COULD LINGER PAST MIDNIGHT. VFR CONDS WITH SOME EARLY
CLDS ON SUN...THEN PARTLY SUNNY FOR THE AFTERNOON. WEAK SECONDARY
FRONT AND LOW PRES WILL AFFECT THE SRN PART OF THE CWA LATE
SUN/MON WITH CHC OF MVFR CIGS AND SOME -RA. THIS MIGHT AFFECT
PHF/ORF/ECG.

&&

.MARINE...
STEADY GUSTS TO 20+ KT OVER MOST OF THE CHES BAY...AND 44009 NOW
SHOWING SCA CRITERIA WITH GUSTS TO 25 KT AND SEAS NEAR 5 FT.
EXPECT ENTIRE CSTL WTRS TO REACH SCA CRITERIA DURING AFTN AS WND
GUSTS TO 30+ KT PSBL WITH FRONT APPROACHING. EXPECT 4-6 FT SEAS
OVER THE CSTL WTRS THRU THE AFTN/EVEN PERIOD. ONCE FRONT MVS
THROUGH...WINDS DROP OFF PRETTY QUICKLY AND FLAGS ARE DROPPED LATE
TONIGHT/EARLY TOMORROW MORNING.

ANOTHER FRNT DROPS THRU SUN AFTN INTO SUN NGT...BUT NO SCA CONDS
EXPECTED. HI PRES BLDS INTO THE REGION THEN OFF THE CST MON INTO TUE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR ANZ633-654-656-
     658.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652.

&&

SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...ALS
AVIATION...JEF
MARINE...ALS
Hazardous weather outlook, May 31, 1:01 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
101 PM EDT SAT MAY 31 2008

NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>098-011715-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
101 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ099-100-011715-
ACCOMACK-NORTHAMPTON VA-
101 PM EDT SAT MAY 31 2008

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ024-025-011715-
INLAND WORCESTER-MARYLAND BEACHES-
101 PM EDT SAT MAY 31 2008

...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   MODERATE RIP CURRENT RISK

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ633-654-656-658-011715-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ650-011715-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   SMALL CRAFT ADVISORY

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ652-011715-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ631-632-011715-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ021>023-011715-
DORCHESTER-WICOMICO-SOMERSET-
101 PM EDT SAT MAY 31 2008

...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ064-074>078-011715-
CAROLINE-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
101 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ630-011715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

FOSTER

In the hours before

Local storm report, May 31, 3:39 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     1 N HURLOCK             38.64N 75.87W
05/31/2008                   DORCHESTER         MD   LAW ENFORCEMENT

            NUMEROUS DOWNED TREES.

&&

HURLEY
Special weather statement, May 31, 4:42 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT SAT MAY 31 2008

MDZ021>025-VAZ099-312200-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES
MD-SOMERSET MD-WICOMICO MD-
442 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS MOVING OVER THE MARYLAND EASTERN SHORE...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 17 MILES SOUTHEAST OF CAMBRIDGE...MOVING
SOUTHEAST AT 64 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WHITEHAVEN
AND...WIDGEON AT 450 PM EDT...PRINCESS ANNE AND...ALLEN AT 455 PM
EDT...WHITESBURG AND...COKESBURY AT 505 PM EDT...SNOW HILL AT 510 PM
EDT...BOXIRON AND...GIRDLETREE AT 515 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF UP TO 2.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

SMF
Local storm report, May 31, 4:43 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             1 E OLIVER              37.86N 77.51W
05/31/2008  E0.75 INCH       HANOVER            VA   TRAINED SPOTTER

            PENNY HAIL BETWEEN OLIVER AND GUMTREE NEAR ROUTE 738.

&&

KLYNCH
Local storm report, May 31, 4:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             DOSWELL                 37.86N 77.46W
05/31/2008  E0.88 INCH       HANOVER            VA   PUBLIC

            PUBLIC REPORTS OF NICKEL TO QUARTER SIZE HAIL AND TREES
            DOWN NEAR KING DOMINION

&&

JFOSTER
Local storm report, May 31, 5:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     2 NW GREEN SPRINGS      38.11N 78.14W
05/31/2008                   LOUISA             VA   TRAINED SPOTTER

            LARGE OAK TREES DOWNED...WITH A FEW OTHERS BROKEN IN
            HALF.

&&

HURLEY
Local storm report, May 31, 5:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             HANOVER                 37.76N 77.37W
05/31/2008  E0.75 INCH       HANOVER            VA   COUNTY OFFICIAL

            PENNY-SIZED HAIL AT COURTHOUSE NEAR ROUTE 1.

&&

KLYNCH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:13 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Hanover, Louisa47 min
May 31, 3:25 PM EDTSevere Thunderstorm WarningAKQCaroline80 min
May 31, 3:38 PM EDTSpecial Marine WarningAKQ97 min
May 31, 3:57 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Henrico, King William, Louisa, Powhatan and 1 more63 min
May 31, 4:09 PM EDTTornado WarningAKQCaroline20 min
May 31, 4:18 PM EDTSpecial Marine WarningAKQ57 min
May 31, 4:27 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland63 min
May 31, 4:48 PM EDTTornado WarningAKQCaroline, Essex, Hanover, King and Queen, King William23 min
May 31, 5:02 PM EDTSpecial Marine WarningAKQ88 min
May 31, 5:02 PM EDTSevere Thunderstorm WarningAKQHanover, King William43 min
May 31, 5:06 PM EDTSpecial Marine WarningAKQ114 min
May 31, 5:08 PM EDTSpecial Marine WarningAKQ2 hr
May 31, 5:14 PM EDTSevere Thunderstorm WarningAKQKing William28 min
May 31, 5:18 PM EDTSpecial Marine WarningAKQ117 min
May 31, 5:19 PM EDTSevere Thunderstorm WarningAKQKing and Queen, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland71 min
May 31, 5:26 PM EDTAreal Flood AdvisoryAKQRichmond, Westmoreland3 hr
May 31, 5:40 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William18 min
May 31, 5:46 PM EDTSevere Thunderstorm WarningAKQAccomack73 min
May 31, 6:10 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
May 31, 6:21 PM EDTSpecial Marine WarningAKQ114 min
May 31, 6:23 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, King William, Mathews, Middlesex, New Kent52 min
May 31, 6:28 PM EDTSpecial Marine WarningAKQ2 hr
May 31, 6:30 PM EDTSevere Thunderstorm WarningAKQNorthampton90 min
May 31, 6:52 PM EDTSpecial Marine WarningAKQ113 min
May 31, 7:06 PM EDTSevere Thunderstorm WarningAKQMathews20 min
May 31, 7:07 PM EDTSpecial Marine WarningAKQ83 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.